Alert archive / Colorado / Flash Flood Watches in 2020
Flash Flood Watch 1, NWS Pueblo, CO
NWS Pueblo, CO issued this flash flood watch at Jun 19, 2020, 9:13 AM MDT for 9 counties in Colorado. It took effect at Jun 19, 2020, 12:00 PM MDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2020, 9:13 AM MDT (15:13 UTC)
- In effect from
- Jun 19, 2020, 12:00 PM MDT
- Expired
- Jun 19, 2020, 3:04 PM MDT
- In force
- 3 hr
- Issued by
- NWS Pueblo, CO
- Flood severity
- None
Counties Alamosa County, CO, Chaffee County, CO, Costilla County, CO, Custer County, CO, Fremont County, CO, Huerfano County, CO, Pueblo County, CO, Saguache County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 118 km from the middle of the area, began a volume at 15:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 3.2 hours before the alert went out and 275 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 804 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
630 WGUS65 KPUB 191513 FFAPUB URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Pueblo CO 913 AM MDT Fri Jun 19 2020 ...Heavy rains possible this afternoon for the Burn Scars and parts of the urban highway 50 corridor... Short range computer simulations over the last several hours continue to show a line of thunderstorms producing heavy rain moving across the highway 50 corridor from about Salida eastward to Canon City and then through Pueblo and Pueblo West. These storms will affect the burn scars in the northern Sangre De Cristo mountains and the Wet Mountains. This heavy rain will also affect the cities of Canon City, Pueblo West and Pueblo. The activity should develop shortly after noon and then move east, moving across the Pueblo County area during the mid to late afternoon time period. COZ072-073-077>080-083-086-192315- /O.NEW.KPUB.FF.A.0001.200619T1800Z-200620T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Canon City Vicinity/Eastern Fremont County- Pueblo Vicinity/Pueblo County Below 6300 Feet- Including the cities of La Veta Pass, Poncha Pass, Blanca Peak, Coaldale, Cotopaxi, Hillside, Howard, Swissvale, Texas Creek, Silver Cliff, Westcliffe, Rye, Canon City, Penrose, and Pueblo 913 AM MDT Fri Jun 19 2020 ...FLASH FLOOD WATCH IN EFFECT UNTIL 7 PM MDT THIS EVENING... The National Weather Service in Pueblo has issued a * Flash Flood Watch for portions of central Colorado and southeast Colorado, including cities and towns along the highway 50 corridor from Salida to Pueblo. This flood watch also covers the Decker, Hayden Pass and Junkins burn scars. * Until 7 PM MDT this evening * Strong thunderstorms capable of producing over an inch of rain in less than an hour will move across the highway 50 corridor from Salida through Pueblo this afternoon. This heavy rain could cause flash flooding over the burn scars and urban areas of Canon City, Pueblo West and Pueblo. * Flash flooding in the burns scars will be possible. Rock slide may occur along the highway 50 corridor between Salida and Canon City. Flash flooding may occur in the towns and cities of Canon City, Pueblo West and Pueblo. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ Hodanish
1 follow-up statement
121 WGUS65 KPUB 192104 FFAPUB Flood Watch National Weather Service Pueblo CO 304 PM MDT Fri Jun 19 2020 ...Conditions are no longer favorable to produce flash flooding. Therefore the Flash Flood Watch has been cancelled... COZ072-073-077>080-083-086-192215- /O.CAN.KPUB.FF.A.0001.000000T0000Z-200620T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Canon City Vicinity/Eastern Fremont County- Pueblo Vicinity/Pueblo County Below 6300 Feet- Including the cities of La Veta Pass, Poncha Pass, Blanca Peak, Coaldale, Cotopaxi, Hillside, Howard, Swissvale, Texas Creek, Silver Cliff, Westcliffe, Rye, Canon City, Penrose, and Pueblo 304 PM MDT Fri Jun 19 2020 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of central Colorado and southeast Colorado has been cancelled. With the wave of precipitation already have passed through the watch area, the atmosphere is no longer conducive to flash flooding. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this flash flood watch went out at Jun 19, 3:03 AM MDT, 6 hours 10 minutes earlier.
Area forecast discussion, Jun 19, 3:03 AM MDT, 6 hours 10 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 303 AM MDT Fri Jun 19 2020 .SHORT TERM...(Today and tonight) Issued at 301 AM MDT Fri Jun 19 2020 An upper level trof will be moving across CO today and into this evening, bringing high chances for precip to much of the area. The NAM Nest shows a line of stronger storms developing around midday over the Continental Divide and then working its way eastward through the afternoon and reaching the I-25 corridor in the late afternoon and continuing across the southeast plains in the evening. SPC has a marginal risk of severe weather across the southeast plains for today which looks good. The best chances for any severe storms should be from the late afternoon through the evening hours as the storms ahead of the trof axis work their way east across the plains. Precip chances tonight are expected to decrease from west to east across the area. The NAM is a little faster moving the precip out of the area than the GFS, but by about 09-12Z most, if not all precip should be out of the area. Temps today will be below average, with the plains mostly seeing upper 60s to lower 70s for highs, with upper 60s to mid 70s in the San Luis Valley, 60s in the Upper Arkansas River Valley and mid 50s to lower 60s in Teller County. Low humidities and breezy conditions are expected to result in spotty critical fire weather conditions over southern portions of the San Luis Valley this afternoon, but it looks too spotty and not really for a long enough period to warrant a fire weather highlight. .LONG TERM...(Saturday through Thursday) Issued at 301 AM MDT Fri Jun 19 2020 Sat upper level ridging is expected over the state and dry and warmer weather is expected. Highs should be back in the 80s over the plains, with upper 70s to lower 80s in the high valleys. On Sunday a weak disturbance is forecast to move through mainly eastern portions of the area with northerly winds expected over the plains. This system could bring some isolated showers/storms to the mtns and plains, but at this time the forecast models are mainly dry. Temps will be even warmer on Sun. Mon another upper disturbance brushes by the area to the east and sends a front into eastern CO, with easterly surface winds expected in the afternoon. Showers/storms are expected to develop along and near the eastern and central mtns in the afternoon and spreading to the eastern plains in the evening. Some spotty areas of critical fire weather conditions will be possible Mon afternoon in the high valleys. Tue and Wed an upper ridge center is expected to be to our south and southwest with CO being in northwest flow. It looks like there will be enough moisture over the area these days for scattered showers/storms, especially over the central and eastern mtns and southeast plains. With another disturbance expected to affect the area on Thu we should continue to have scattered chances for precip. && .AVIATION...(For the 12Z TAFS through 12Z Saturday morning) Issued at 301 AM MDT Fri Jun 19 2020 At KCOS, forecast soundings are showing lower clouds with MVFR CIGS developing later this morning and remaining in the area until the evening. Showers/tstms are expected in the area mainly from about midafternoon into the early evening. Forecast soundings show low stratus developing again later this evening and then possibly remaining in the area until near sunrise. At KPUB, forecast soundings show the potential for MVFR conditions this morning and into the afternoon. The best chances for showers/storms is expected to be from mid afternoon into the early evening. There is a chance for some low stratus overnight, but it is too uncertain at this time to include in the forecast. KALS is expected to have VFR conditions. This afternoon and early in the evening there could be some showers/storms in the vicinity, with strong wind gusts being a risk. Otherwise gusty southwest to west winds are expected this afternoon and into the early evening. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...28 LONG TERM...28 AVIATION...28
Hazardous weather outlook, Jun 19, 4:39 AM MDT, 4 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 439 AM MDT Fri Jun 19 2020 COZ058>089-093>099-201045- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 439 AM MDT Fri Jun 19 2020 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Thunderstorms are expected across much of the area today, mainly in the afternoon and evening, but some may continue into the late night hours over the far southeast plains. There could be a few severe storms from mid to late afternoon through the evening across the southeast plains. The main severe risks will be wind gusts around 60 mph and hail up to half dollar size. Other storm risks include cloud to ground lightning and gusty outflow winds, and some of the stronger storms will be capable of producing small hail. If storms with heavy rain move over area burn scars today, there will be the potential for flash flooding, mainly over the Decker, Hayden Pass, Junkins and Spring burn scars. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Some isolated thunderstorms will be possible Sunday and Monday, with scattered storms Tuesday through Thursday. The main risks with storms will be cloud to ground lightning, and gusty outflow winds up to 50 mph. Some of the stronger storms will be capable of producing small hail. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible this afternoon and evening over the central and eastern mountains and the southeast plains. 28/28
In the hours before
Local storm report, Jun 19, 4:30 AM MDT, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
430 AM MDT FRI JUN 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 AM HEAVY RAIN 11 E DELHI 37.64N 103.83W
06/19/2020 M0.54 INCH LAS ANIMAS CO OTHER FEDERAL
24 HR TOTAL.
0427 AM HEAVY RAIN 9 SE THATCHER 37.46N 104.00W
06/19/2020 M0.96 INCH LAS ANIMAS CO OTHER FEDERAL
24 HR TOTAL.
0427 AM HEAVY RAIN 15 SE DELHI 37.49N 103.83W
06/19/2020 M0.78 INCH LAS ANIMAS CO OTHER FEDERAL
24 HR TOTAL.
0426 AM HEAVY RAIN 3 ESE HOEHNE 37.26N 104.34W
06/19/2020 M2.36 INCH LAS ANIMAS CO ASOS
24 HR TOTAL AT PERRY STOKES AIRPORT.
0426 AM HEAVY RAIN 15 E MODEL 37.35N 103.96W
06/19/2020 M2.53 INCH LAS ANIMAS CO OTHER FEDERAL
24 HR TOTAL.
&&Local storm report, Jun 19, 8:28 AM MDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
828 AM MDT FRI JUN 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0126 AM HEAVY RAIN 1 N TRINIDAD 37.18N 104.51W
06/19/2020 E3.00 INCH LAS ANIMAS CO PUBLIC
DELAYED REPORT FROM SOCIAL MEDIA. ALSO
REPORTED STREET FLOODING IN TRINIDAD THAT
OCCURRED OVERNIGHT.
&&The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 8:59 PM MDT | Special Weather Statement | PUB | Las Animas | 61 min |
| Jun 18, 9:05 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 55 min |
| Jun 18, 9:55 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 65 min |
| Jun 18, 10:56 PM MDT | Special Weather Statement | PUB | Las Animas | 49 min |
| Jun 18, 11:09 PM MDT | Areal Flood Warning | PUB | Las Animas | 3 hr |
| Jun 18, 11:45 PM MDT | Special Weather Statement | PUB | Las Animas | 60 min |
| Jun 19, 12:45 AM MDT | Special Weather Statement | PUB | Bent | 45 min |
| Jun 19, 1:00 AM MDT | Special Weather Statement | PUB | Las Animas | 45 min |
| Jun 19, 1:23 AM MDT | Special Weather Statement | PUB | Prowers | 37 min |
| Jun 19, 11:47 AM MDT | Special Weather Statement | PUB | Saguache | 28 min |
| Jun 19, 12:13 PM MDT | Special Weather Statement | PUB | Saguache | 32 min |
| Jun 19, 12:28 PM MDT | Severe Thunderstorm Warning | PUB | Saguache | 32 min |
| Jun 19, 2:21 PM MDT | Special Weather Statement | PUB | El Paso | 24 min |
| Jun 19, 2:26 PM MDT | Special Weather Statement | PUB | Las Animas | 34 min |
| Jun 19, 2:43 PM MDT | Special Weather Statement | PUB | El Paso | 32 min |
| Jun 19, 2:56 PM MDT | Special Weather Statement | PUB | Las Animas | 34 min |
| Jun 19, 3:08 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 52 min |
| Jun 19, 3:52 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 53 min |
| Jun 19, 4:36 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 39 min |
| Jun 19, 5:12 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 48 min |
Nearby
Flash Flood Watches in Colorado, 2020Every flash flood watch in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.